MAUDE Adverse Event Report: SYNTHES GMBH ELITE COMP IMPL KIT 20X20X20 2 LEGS; STAPLE, FIXATION, BONE

SYNTHES GMBH ELITE COMP IMPL KIT 20X20X20 2 LEGS; STAPLE, FIXATION, BONE
Catalog Number EL-2020S2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that the staple prematurely deployed.There was no operation involved.There was no patient involvement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: d4 (primary udi number).H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the staple of the elite comp impl kit 20x20x20 2 legs is separated from the insertion tool.The component was returned in its original packaging, which was opened and showed signs or prior handling.Upon visual inspection, a slight opening and expansion was observed in the inserter area where the staple is retained.Based on the available evidence, it is not possible to determine whether the separation between the implant and the insertion stick prior to or during transport/storage, due to the condition in which the kit was returned.However, the reported condition can be confirmed.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional evaluation was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the elite comp impl kit 20x20x20 2 legs would have contributed to the complained device issue.Based on the investigation findings, the root cause is traced to design.The product issue has been addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part # el-2020s2.Synthes lot # mel210130.Supplier lot # mel210130.Release to warehouse date: 24 aug 2021.Expiration date: na.Supplier : (b)(4).No ncrs were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ELITE COMP IMPL KIT 20X20X20 2 LEGS
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
BIO MEDICAL ENTERPRISES INC
14785 omicron dr # 205
san antonio TX 78245
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key21806911
Report Number8030965-2025-03444
Device Sequence Number15653177
Product Code JDR
UDI-Device Identifier00810633021699
UDI-Public(01)00810633021699(10)MEL210130
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K150125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL-2020S2
Device Lot NumberMEL210130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer04/09/2025
05/13/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date04/10/2025
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown